Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

June 13, 2021Forest County, Pennsylvania

NWS State College, PA issued this special weather statement at Jun 13, 2021, 6:39 PM EDT for Forest County, Pennsylvania. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 6:39 PM EDT (22:39 UTC)
Expired
Jun 13, 2021, 7:00 PM EDT
In force
21 min
Issued by
NWS State College, PA

County Forest County, PA

The radar

The State College radar (KCCX), 130 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2252 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

217 
WWUS81 KCTP 132239
SPSCTP

Special Weather Statement
National Weather Service State College PA
639 PM EDT Sun Jun 13 2021
 
PAZ004-132300-
Warren PA-
639 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN COUNTY UNTIL 700
PM EDT...

At 638 PM EDT, Doppler radar indicated a strong thunderstorm 11 miles
southwest of Chapman State Park, moving east at 20 mph.

Penny size hail and wind gusts up to 50 mph are possible.

This storm will remain over mainly rural areas of .

LAT...LON 4169 7914 4163 7911 4163 7933 4164 7933
TIME...MOT...LOC 2238Z 260DEG 18KT 4162 7927 

$$

KF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 1:56 PM EDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jun 13, 1:56 PM EDT, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service State College PA
156 PM EDT Sun Jun 13 2021

.SYNOPSIS...
Showers and thunderstorms will develop over much of central
Pennsylvania through this evening, with localized stronger
storms, and heavy downpours.

The weather will remain unsettled Monday and Tuesday, with
afternoon showers and thunderstorms emphasized, as the
Commonwealth remains in close proximity to an upper level
disturbance.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
130 pm update... Earlier MCS has dropped down into MD/VA as of
early afternoon. Meanwhile, the cumulus field over much of
central PA has grown more bubbly with daytime
heating/destabilization. As more short-wave energy approaches
later this afternoon/early evening, along with a surface trough
axis, convection should fire most areas. Given steepening LRs
over a deep layer, dry air aloft, and effective shear near 30
knots, localized severe wind gusts and hail remain a concern.

Early this evening, many high resolution model members continue
to paint an area of heavy convective rainfall through the
Susquehanna Valley. Given a lingering boundary/air mass
discontinuity between the aforementioned unstable regime to the
west, and a cooler, more maritime environment to the east in
that general vicinity, that scenario is certainly possible and
we'll keep a close eye on developments through the evening
hours.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 AM MONDAY/...
Later tonight, showers and storms should wane, leaving partly-
mostly cloudy skies behind and perhaps some patchy fog. Lows by
daybreak will range from the mid 50s over the northern
mountains, to the mid 60s in the Lower Susquehanna Valley.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
A rigous upper level trough and surface front moves into PA
Monday triggering showers and thunderstorms. As the front
progresses east and daytime heating increases instability,
there is a marginal risk for isolated severe storms by mid
afternoon into evening over central and eastern PA. Showers and
storms associated with the front continue to progress south and
east with diminishing chances and clouds over the northwest.
Upper level sharp trough with another short-wave rotating
through remains over PA for Tuesday bringing scattered showers
and possible thunder again.

Fair and cool weather Wednesday and Thursday, as Canadian high
pressure builds in from the Great Lakes. Expect low humidity,
mainly clear skies and temperatures averaging a few degrees
below average, with Thursday morning potentially quite chilly
directly under the surface high. Went below guidence a few
degrees. Moderating temperatures are expected by late in the
week, as the high passes off the coast and a return southwest
flow develops.

Increasing model spread/forecast uncertainty noted by next
weekend regarding timing of a cold front. The prospects for
showers appear relatively high with this feature, given strong
forcing ahead of a deep upper trough. However, will keep POPs
close to 40 pct due to timing uncertainty. ECENS and GEFS plumes
indicate the best chance of showers/tstorms could be anywhere
between Friday evening and Saturday evening.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR to MVFR conditions will continue through the afternoon and
evening hours as a cold front sweeps toward the area. Scattered
TSRA will develop over northern and western Pennsylvania and
move from northwest to southeast into the evening. The impacts
at any one airfield at any given time will be limited; however,
as the storms cross each airport flight categories will drop to
at least MVFR for a short 20 to 30 minute period. Any heavier
storms will drop to IFR. Outside of convection, generally VFR
conditions will prevail.

Expect MVFR to IFR conditions to develop overnight with patchy
fog likely. This will improve after sunrise Monday. Any
convection on Monday will occur aftere this forecast period.

Outlook...

Mon...AM low cigs; Isold PM t-storm impacts possible.

Tue...AM low cigs possible W Mtns.

Wed-Thu...No sig wx expected.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Jurewicz
NEAR TERM...Jurewicz
SHORT TERM...Jurewicz
LONG TERM...Watson/Fitzgerald
AVIATION...Steinbugl/Tyburski
Hazardous weather outlook, Jun 13, 4:20 PM EDT, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
420 PM EDT Sun Jun 13 2021

PAZ056>059-063>066-142030-
Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
420 PM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Scattered thunderstorms with gusty winds and locally heavy rainfall
are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049>053-
142030-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
420 PM EDT Sun Jun 13 2021

...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

Scattered severe thunderstorms with damaging winds 60 mph or greater
and locally heavy rainfall are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ033>036-142030-
Somerset-Bedford-Fulton-Franklin-
420 PM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Scattered thunderstorms with gusty winds and locally heavy rainfall
are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Local storm report, Jun 13, 5:57 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
557 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND DMG     AVIS                    41.18N 77.31W
06/13/2021                   CLINTON            PA   UTILITY COMPANY

            TREES DOWN ON WIRES IN AVIS.

&&
Special weather statement, Jun 13, 5:57 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service State College PA
557 PM EDT Sun Jun 13 2021

PAZ019-049-132215-
Union PA-Southern Centre PA-
557 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION AND SOUTHERN
CENTRE COUNTIES UNTIL 615 PM EDT...

At 556 PM EDT, Doppler radar indicated a strong thunderstorm near
Carroll, moving south at 20 mph.

Pea size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
R.B. Winter State Park and McCall Dam State Park.

LAT...LON 4098 7712 4093 7736 4099 7736 4102 7722
      4104 7715
TIME...MOT...LOC 2156Z 349DEG 16KT 4106 7728

KF
Special weather statement, Jun 13, 6:07 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service State College PA
607 PM EDT Sun Jun 13 2021

PAZ012-132230-
Northern Clinton PA-
607 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN CLINTON COUNTY
UNTIL 630 PM EDT...

At 607 PM EDT, Doppler radar indicated a strong thunderstorm near
Kettle Creek State Park, moving south at 15 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Keating, Kettle Creek State Park and Westport.

LAT...LON 4140 7785 4127 7781 4124 7802 4125 7807
      4137 7799
TIME...MOT...LOC 2207Z 346DEG 11KT 4134 7796

KF
Special weather statement, Jun 13, 6:30 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service State College PA
630 PM EDT Sun Jun 13 2021

PAZ012-018-132245-
Northern Centre PA-Northern Clinton PA-
630 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN CENTRE AND
NORTHERN CLINTON COUNTIES UNTIL 645 PM EDT...

At 630 PM EDT, Doppler radar indicated a strong thunderstorm over
Keating, moving south at 20 mph.

Penny size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Keating and Westport.

LAT...LON 4118 7774 4110 7803 4115 7805 4115 7804
      4116 7804 4117 7805 4125 7807 4127 7805
      4133 7786
TIME...MOT...LOC 2230Z 337DEG 15KT 4124 7794

KF
Special weather statement, Jun 13, 6:34 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service State College PA
634 PM EDT Sun Jun 13 2021

PAZ006-132300-
Potter PA-
634 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF POTTER COUNTY UNTIL 700
PM EDT...

At 634 PM EDT, Doppler radar indicated a strong thunderstorm over
Roulette, moving southeast at 10 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Coudersport and Roulette.

LAT...LON 4175 7799 4165 7806 4173 7820 4182 7820
TIME...MOT...LOC 2234Z 298DEG 10KT 4177 7815

KF
Special weather statement, Jun 13, 6:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
639 PM EDT Sun Jun 13 2021

PAZ004-132300-
Warren PA-
639 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN COUNTY UNTIL 700
PM EDT...

At 638 PM EDT, Doppler radar indicated a strong thunderstorm 11 miles
southwest of Chapman State Park, moving east at 20 mph.

Penny size hail and wind gusts up to 50 mph are possible.

This storm will remain over mainly rural areas of .

LAT...LON 4169 7914 4163 7911 4163 7933 4164 7933
TIME...MOT...LOC 2238Z 260DEG 18KT 4162 7927

KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:56 AM EDTSpecial Weather StatementCTPSomerset49 min
Jun 13, 9:08 AM EDTSevere Thunderstorm WarningCTPCambria, Somerset67 min
Jun 13, 9:48 AM EDTSpecial Weather StatementCTPBedford57 min
Jun 13, 10:04 AM EDTAreal Flood AdvisoryCTPBedford, Cambria, Somerset116 min
Jun 13, 10:26 AM EDTSpecial Weather StatementCTPFulton49 min
Jun 13, 3:37 PM EDTSpecial Weather StatementCTPLycoming38 min
Jun 13, 3:45 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga45 min
Jun 13, 4:14 PM EDTSpecial Weather StatementCTPLycoming46 min
Jun 13, 4:22 PM EDTSevere Thunderstorm WarningCTPLycoming, Union83 min
Jun 13, 4:55 PM EDTSpecial Weather StatementCTPCameron20 min
Jun 13, 5:07 PM EDTSpecial Weather StatementCTPUnion23 min
Jun 13, 5:11 PM EDTSpecial Weather StatementCTPElk19 min
Jun 13, 5:16 PM EDTSevere Thunderstorm WarningCTPClinton55 min
Jun 13, 5:19 PM EDTSpecial Weather StatementCTPCameron26 min
Jun 13, 5:57 PM EDTSpecial Weather StatementCTPUnion18 min
Jun 13, 6:07 PM EDTSpecial Weather StatementCTPCameron23 min
Jun 13, 6:30 PM EDTSpecial Weather StatementCTPClinton15 min
Jun 13, 6:34 PM EDTSpecial Weather StatementCTPPotter26 min
Jun 13, 6:45 PM EDTSpecial Weather StatementCTPClinton15 min
Jun 13, 6:51 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton54 min
Jun 13, 6:54 PM EDTSpecial Weather StatementCTPCentre36 min
Jun 13, 6:58 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren32 min
Jun 13, 7:22 PM EDTSpecial Weather StatementCTPTioga23 min
Jun 13, 7:23 PM EDTSpecial Weather StatementCTPCentre37 min
Jun 13, 7:26 PM EDTSevere Thunderstorm WarningCTPMcKean49 min
Jun 13, 7:34 PM EDTAreal Flood AdvisoryCTPPotter86 min
Jun 13, 7:46 PM EDTSpecial Weather StatementCTPCentre29 min
Jun 13, 7:53 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Huntingdon43 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.